MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 11MM

EXACTECH, INC. OPTETRAK; OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 11MM
Model Number 244-25-11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); No Information (3190)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): (cn: 204-04-54, sn:(b)(4)) trapezoid tibial tray sz 5f/4t, (cn: 200-02-38, sn: (b)(4)) three peg patella 38mm.
 
Event or Problem Description
Original surgery was (b)(6) 2009.Worn poly, failed patella component.Removed patella, replaced tibial baseplate with a stemmed component and new insert.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that as reported, the 78 y/o male patient fell and damaged the patella.The surgeon determined a revision of failed patella component.Removal and replacement of the patella, replaced tibial baseplate with a stemmed component and new insert.Devices not returned.In a review of the labeling it is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.Revisions or surgical interventions are a known complication found in joint replacements.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues and was most likely caused by the patient's fall.(d3) concomitant device(s): (cn: 204-04-54, sn:(b)(6) ) trapezoid tibial tray sz 5f/4t.(cn: 200-02-38, sn: (b)(6) ) three peg patella 38mm.
 
Event or Problem Description
As reported, the 78 y/o male patient fell and damaged the patella.The surgeon determined a revision of failed patella component.Removal and replacement of the patella, replaced tibial baseplate with a stemmed component and new insert.Devices not returned.There was no delay to surgery.

Brand Name
OPTETRAK
Common Device Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 11MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9250383
Report Number1038671-2019-00546
Device Sequence Number2310791
Product Code JWH
UDI-Device Identifier10885862064080
UDI-Public10885862064080
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2012
Device Model Number244-25-11
Device Catalogue Number244-25-11
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR